It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Talk to your doctor about trying Florinef. Actually "INSIST" on it no matter what he says. It helps retain sodium & fluids. Even though you say you are secondary, dehydration is a big sign of needing the Florinef. Start with 1/4 a pill each day for a week, then try 1/2 a pill. It would not hurt you to try a trial of this for awhile to see if it helps. Just watch for ankel swelling. This sometimes happens & then goes away in a week or two. Work with your doctor. I would guess you could taper your prednisone after being on Florinef for a bit.

You could try splitting your 10mg prednisone. Take 7.5mg in the morning & 2.5mg about 3pm. That should allow you to sleep OK & give you better cortisol coverage. If not, move the 2.5mg to 2pm . Getting too much at once will make you feel as bad as not getting enough. I am pretty sure you would feel better on a bit of Florinef & less prednisone. Anyway worth a try.

If you took Hydrocortisone instead of prednisone you would get a bit of what Florinef has in it also.

The 100mg solumedrol you got in the hospital is normal treatment for a crisis. You should "not" be dehydrating & ending up in the hospital.

I have learned to pace my daily living as I don't have the energy/strength I had before addisons. Of course I am older now & would naturally slow down. I cannot tolorate heat for long & must drink allot of water every day to stay hydrated even though I take 1/2 a Florinef daily.

Does your friend know you have a life long disease? Look for info on the internet that you can print for her to read. Also look for addisons forums to contact more people. Do all the reading you can to learn & help your family & friends understand. Taking too much cortisol will set you up for illness also. That is why we take as little as we can so we don't surpress our immune system. When I have had broncitis I take 30 or 40mg prednisone for 3 days & then back to my normal Hydrocortisone dose. If on a normal dose of replacement we are not any more likely to get sick than anyone else. I avoid anyone I can who is ill regardless.

Take control of your medications & doctor, so you can feel better!

Wanda :)





All times are GMT -7. The time now is 11:02 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!